Alert archive / California / Freeze Warnings in 2008
Freeze Warning 2, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Apr 20, 2008, 2:30 PM PDT. It took effect at Apr 21, 2008, 3:00 AM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2008, 2:30 PM PDT (21:30 UTC)
- In effect from
- Apr 21, 2008, 3:00 AM PDT
- Expired
- Apr 21, 2008, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 202130 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 230 PM PDT SUN APR 20 2008 CAZ003-076-211030- /O.NEW.KEKA.FZ.W.0002.080421T1000Z-080421T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 230 PM PDT SUN APR 20 2008 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. CLEARING SKIES AND A COLD AIRMASS IN PLACE OVER NORTHWEST CALIFORNIA WILL ALLOW TEMPERATURES TO FALL RAPIDLY TONIGHT. TEMPERATURES WILL DROP INTO THE LOW 30S EARLY MONDAY MORNING AND REMAIN BELOW FREEZING FOR SEVERAL HOURS. EFFORTS SHOULD BE UNDERTAKEN TO MOVE OR COVER PLANTS WHICH ARE SUSCEPTIBLE TO THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ LERMAN
2 follow-up statements
000 WWUS76 KEKA 202132 AAA NPWEKA URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 232 PM PDT SUN APR 20 2008 CAZ003-076-211500- /O.CON.KEKA.FZ.W.0002.080421T1000Z-080421T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 232 PM PDT SUN APR 20 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT MONDAY. CLEARING SKIES AND A COLD AIRMASS IN PLACE OVER NORTHWEST CALIFORNIA WILL ALLOW TEMPERATURES TO FALL RAPIDLY TONIGHT. TEMPERATURES WILL DROP INTO THE LOW 30S EARLY MONDAY MORNING AND REMAIN BELOW FREEZING FOR SEVERAL HOURS. EFFORTS SHOULD BE UNDERTAKEN TO MOVE OR COVER PLANTS WHICH ARE SUSCEPTIBLE TO THE COLD. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ LERMAN
000 WWUS76 KEKA 211443 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 743 AM PDT MON APR 21 2008 CAZ003-076-211545- /O.EXP.KEKA.FZ.W.0002.000000T0000Z-080421T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 743 AM PDT MON APR 21 2008 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... VALLEY TEMPERATURES AT OR BELOW FREEZING AT SUNRISE WILL CONTINUE TO WARM DURING THE MORNING HOURS. $$ MAB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Apr 20, 3:54 AM PDT, 10 hours 36 minutes earlier.
Area forecast discussion, Apr 20, 3:54 AM PDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 354 AM PDT SUN APR 20 2008 .SYNOPSIS...COLDER AND WET WEATHER WILL CONTINUE ACROSS NORTHERN CALIFORNIA THROUGH MONDAY AS AN AREA OF LOW PRESSURE ALOFT REMAINS OVER THE PACIFIC NORTHWEST. ANOTHER STORM SYSTEM WILL BRING ADDITIONAL RAIN AND SNOW ON TUESDAY AND WEDNESDAY. IMPROVING CONDITIONS ARE EXPECTED BY LATE WEEK. && .DISCUSSION...THE AXIS OF THE MAIN TROF ASSOCIATED WITH THE UPPER LEVEL LOW NOW SITUATED OVER THE OLYMPIC PENINSULA HAS SCOOTED JUST TO THE EAST OF THE REGION DURING THE LATE NIGHT HOURS...WHICH RESULTED IN A BRIEF DECREASE IN SHOWER ACTIVITY. WATER VAPOR IMAGERY SHOWS ANOTHER VORT MAX SLIDING DOWN THE OREGON COAST EARLY THIS MORNING. THE INFLUENCE OF THIS UPPER LEVEL FEATURE HAS BACKED WINDS TO THE SE ALONG THE COAST...PROVIDING A WEAK SURFACE BOUNDARY TO ENHANCE SHOWERS. THESE FEATURES WILL RESULT IN AN INCREASE IN SHOWER ACTIVITY AT LEAST THROUGH MID MORNING. TEMPERATURE DATA ACROSS THE REGION SHOWS FREEZING TEMPS DOWN TO AROUND 1000 FEET ALONG THE REDWOOD COAST...AND DOWN TO 500-600 FEET ACROSS INTERIOR PORTIONS. SNOW LEVELS ARE EXPECTED TO REMAIN AT THESE LEVELS THROUGH TONIGHT. THE LOW FREEZING LEVELS WILL MEAN SMALL HAIL DEVELOPMENT IN THE HEAVIER SHOWERS TODAY AND SUNDAY ALONG THE REDWOOD COAST AND IN THE NORTH COAST INTERIOR. ELEVATIONS AT SEA LEVEL COULD ALSO SEE AN OCCASIONAL RAIN/SNOW MIX ESPECIALLY EARLY THIS MORNING. MODELS REMAIN IN REASONABLY GOOD AGREEMENT IN BRINGING AN UPPER LOW UNDERNEATH THE BASE OF AN EASTERN PACIFIC RIDGE EARLY NEXT WEEK AND BRINGING IT INTO THE WEST COAST LATE TUESDAY. THE ASSOCIATED SURFACE LOW IS EXPECTED TO ARRIVE TUESDAY MORNING. HAVE INCREASED POPS FURTHER WITH THIS SYSTEM WITH AT LEAST LIKELY POPS NORTH OF CAPE MENDOCINO AND CHANCE POPS SOUTH. THIS WILL BE A WARMER SYSTEM WITH SNOW LEVELS REMAINING AROUND 4000 FEET. SHOWERS ARE EXPECTED TO COME TO AN END BY LATE WEDNESDAY AS A RIDGE AMPLIFIES OVER THE WEST COAST WEDNESDAY NIGHT THROUGH FRIDAY. TEMPS WILL WARM THURSDAY AND FRIDAY...ESPECIALLY INLAND...AS H5 HEIGHTS BUILD TO AROUND 576 DM. THE RIDGE LOOKS TO BE SHORT-LIVED... HOWEVER...AS ANOTHER TROUGH APPROACHES THE WEST COAST NEXT WEEKEND. HAVE TRENDED TEMPS DOWN AND CLOUDS AND POPS UPWARD OVER THE NORTHERN CWA ACCORDINGLY. =ALM && .AVIATION...COLD UPPER TROUGH CONTINUES TO PROVIDE SCATTERED SHOWERS WITH SOME CONTAINING A MIX OF RAIN AND SNOW EVEN ALONG THE COAST DURING THE EARLY MORNING HOURS. BRIEF PERIODS OF MVFR CONDITIONS DUE TO LOWER VSBYS AND CIGS IN SHOWERS WILL LIKELY CONTINUE THROUGH THE MID MORNING HOURS BEFORE TAPERING OFF SOME LATER TODAY. FARTHER SOUTH...SHOWERS WILL BE MUCH MORE ISOLATED IN COVERAGE. TONKIN && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY ALL WATERS. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Freeze Warnings in California, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.